Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 122, NWS Pittsburgh, PA

July 18, 2012Marshall County, Monongalia County, Wetzel County, West Virginia; Greene County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2012, 4:16 PM EDT for Marshall County, Monongalia County, Wetzel County, West Virginia; Greene County, Pennsylvania. It was in force for 29 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 4:16 PM EDT (20:16 UTC)
Expired
Jul 18, 2012, 4:45 PM EDT
In force
29 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Greene County, PA, Marshall County, WV, Monongalia County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 99 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:40 PM EDTTSTM WND DMGDeep Valley, PATREES DOWN
Jul 18, 4:40 PM EDTHAIL 1Littleton, WV
Jul 18, 4:47 PM EDTHAIL 1Littleton, WVEVENT OCCURRED BETWEEN 432 PM 07/18/2012 AND 447 PM 07/18/2012
Jul 18, 4:50 PM EDTHAIL 1Littleton, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS51 KPBZ 182016
SVRPBZ
PAC059-WVC051-061-103-182045-
/O.NEW.KPBZ.SV.W.0122.120718T2016Z-120718T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHWESTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
  NORTHEASTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DENVER HEIGHTS...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  DENVER HEIGHTS...     CAMERON...            KNOB FORK...
  LITTLETON...          HUNDRED...            ROUND BOTTOM...
  EARNSHAW...           WANA...               WADESTOWN...
  BLACKSVILLE...        BUZZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 3969 8068 3986 8060 3976 8019 3961 8026
      3961 8035 3963 8037 3964 8043 3963 8044
      3962 8043 3961 8045 3960 8045
TIME...MOT...LOC 2016Z 291DEG 15KT 3974 8053

$$
2 follow-up statements
954 
WWUS51 KPBZ 182031
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT WED JUL 18 2012

PAC059-WVC051-061-103-182045-
/O.CON.KPBZ.SV.W.0122.000000T0000Z-120718T2045Z/
GREENE PA-MONONGALIA WV-MARSHALL WV-WETZEL WV-
431 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WETZEL...MARSHALL...MONONGALIA AND GREENE COUNTIES...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LITTLETON...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  LITTLETON...          DENVER HEIGHTS...     CAMERON...
  KNOB FORK...          HUNDRED...            BUZZ...
  ROUND BOTTOM...       WANA...               WADESTOWN...
  EARNSHAW...           BLACKSVILLE...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3969 8068 3986 8060 3976 8019 3961 8026
      3961 8035 3963 8037 3964 8043 3963 8044
      3962 8043 3961 8045 3960 8045
TIME...MOT...LOC 2031Z 315DEG 15KT 3972 8048

$$
475 
WWUS51 KPBZ 182045
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT WED JUL 18 2012

PAC059-WVC051-061-103-182054-
/O.EXP.KPBZ.SV.W.0122.000000T0000Z-120718T2045Z/
GREENE PA-MONONGALIA WV-MARSHALL WV-WETZEL WV-
445 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR WETZEL...MARSHALL...MONONGALIA
AND GREENE COUNTIES EXPIRES AT 445 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER...IT AND OTHER THUNDERSTORMS IN THE AREA MAY 
PRODUCE GUSTY WINDS AND NICKLE SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3969 8068 3986 8060 3976 8019 3961 8026
      3961 8035 3963 8037 3964 8043 3963 8044
      3962 8043 3961 8045 3960 8045
TIME...MOT...LOC 2044Z 315DEG 15KT 3968 8043

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:12 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 18, 3:12 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT WED JUL 18 2012

.SYNOPSIS...
ONE MORE AFTERNOON ABOVE 90F THEN SLIGHTLY COOLER WEATHER IS
PREDICTED AS A COLD FRONT SLOWLY DROPS SOUTH FROM THE GREAT LAKES TONIGHT.
NEEDED RAINFALL SHOULD OCCUR ACROSS A LARGE AREA AHEAD OF THE
FRONT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
RADAR IS FILLING IN AND WILL CONTINUE TO DO SO THE BALANCE OF THE
AFTERNOON DUE TO STRONG INSTABILITY S OF A BAROCLINIC ZONE POISED
ALONG I-80 AS OF 17Z.  DETERMINISTIC MODELS SHOW MOST OF THE AREA
RECEIVING NEEDED RAINFALL HOWEVER A SEVERE AND HIGH WATER THREAT
REMAINS THROUGH THE EVENING HOURS.  VERTICAL WIND SHEAR REMAINS WEAK
BUT THE AMOUNT OF SB INSTABILITY SHOULD OFFSET THAT AND PRODUCE
PULSE STORMS.  WITH THE LOSS OF DAYTIME HEATING...MOST OF THE STORMS
WILL DISSIPATE...BUT WITH DWPTS STILL WELL INTO THE 60S AND LOWER
70S SOUTH OF I-70 CAN NOT RULE OUT AN ISOLATED STORM OVERNIGHT.

12Z NCEP SUITE CONTINUES TO SLOW DOWN SOUTHWARD PROGRESSION OF THE
COLD FRONT THURSDAY. HOWEVER MOST OF THE FINER RESOLUTION MODELS
DO NOT SHOW MUCH IN THE WAY OF PCPN...BUT ARE FAIRLY CONSISTENT ON
DROPPING A COMPLEX DOWN N OF THE FRONT DURING THE EVENING HOURS.
LOWERED POPS FOR MOST AREAS...WHILE BUMPING THEM UP IN NWRN
SECTIONS OF THE CWA FOR THE CLUSTER OF STORMS PREDICTED LATE
TOMORROW.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
CHALLENGING FORECAST TO START OFF THE SHORT TERM WITH A QUESTION
ON AERIAL EXTENT OF THUNDERSTORMS NORTH OF THE BOUNDARY DURING THE
EVENING HOURS. CHANCE POPS WERE CONTINUED TO ACCOUNT FOR
UNCERTAINTY IN THE N...WHILE LKLY POPS PERSIST S.

TREND CONTINUES OF THE BAROCLINIC ZONE TAKING ITS SWEET OLD TIME
MOVING SOUTH OF THE MASON DIXON LINE DESPITE STRONGER HEIGHT FALLS
AND STRONGER WINDS BEHIND IT. POPS WERE EXTENDED INTO FRIDAY FOR
NRN WV AND WRN MD TO ACCOUNT FOR THIS. CLOUD COVER WAS INCREASED
AS WELL DUE TO LAYER RH IN THE LOWEST 6KFT ABOVE 85%.

DRY WEATHER SHOULD TAKE HOLD SATURDAY.

MOSGUIDEBC USED FOR TEMPS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
EXTENDED RANGE MODELS CONTINUE TO SHOW BENIGN WEATHER FOR THE LATTER OF
THE WEEKEND INTO EARLY NEXT WEEK. AREA WILL BE UNDER NW FLOW ALOFT
WHICH WILL KEEP THE HOT WEATHER /M-U 90S/ AWAY AND PROVIDE MORE
SEASONAL TEMPERATURES. ECMWF INDICATES AT RICH LOW LEVEL MOISTURE
SOUTH OF THE MASON DIXON LINE SUNDAY...WHICH COULD LEAD TO
SCATTERED SHOWERS AND STORMS.

TOWARD THE END OF THE FORECAST...H5 HEIGHTS BUILD ALLOWING THE MERCURY
TO CLIMB BACK AROUND 90F BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MEDIUM CONFIDENCE FORECAST DUE TO TIMING OF THUNDERSTORMS IMPACTING
TERMINALS FM 18-2Z.  IN ADDITION...WHERE IT RAINS TONIGHT A HIGHER
PROBABILITY OF IFR RESTRICTIONS EXISTS IN EITHER REDUCED VIS OR
STRATUS.  FKL AND DUJ SHOULD BE POSITIONED IN THE RELATIVELY COOLER
AIRMASS AND MAINTAIN ENOUGH WIND OVERNIGHT TO NEGATE IFR DEVELOPMENT.

THE COVERAGE OF STORMS WILL BE INCREASING THIS AFTERNOON AS A COLD
FRON DROPS SOUTH FROM NRN PARTS OF OH AND PA.  THIS WILL BE THE
FOCUS FOR ACTIVITY THROUGH DUSK.  PCPN WILL WANE WITH THE LOSS OF
HEATING YIELDING TO MAINLY VFR WX.

OUTLOOK...THURSDAY THROUGH SATURDAY...
NO WIDESPREAD IFR WEATHER IS PREDICTED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 AM EDT WED JUL 18 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-190845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
432 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, STORMS WILL
ALSO PROVIDE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 18, 3:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
353 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     4 SW DALLAS             39.98N  80.58W
07/18/2012                   MARSHALL           WV   DEPT OF HIGHWAYS

            LOTS OF TREES DOWN

&&

EVENT NUMBER PBZ1200763

RG
Local storm report, Jul 18, 3:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     4 SW DALLAS             39.98N  80.58W
07/18/2012                   MARSHALL           WV   DEPT OF HIGHWAYS

            STRUCTURAL DAMAGE

&&

EVENT NUMBER PBZ1200764

RG
Special weather statement, Jul 18, 3:56 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT WED JUL 18 2012

MDZ001-OHZ069-PAZ075-076-WVZ012-021>023-041-182045-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-MARION WV-MONONGALIA
WV-MONROE OH-PRESTON WV-TUCKER WV-WETZEL WV-
356 PM EDT WED JUL 18 2012

...THUNDERSTORMS WITH VERY HEAVY RAIN...

THUNDERSTORMS WITH VERY HEAVY RAIN WILL BE MOVING INTO
WETZEL...MARION...PRESTON...MONONGALIA...MARION...AND GARRETT
COUNTIES.

AT 345 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH TORRENTIAL RAIN ACROSS SOUTHWESTERN PENNSYLVANIA.
THE STORMS WERE MOVING SLOWLY TO THE SOUTHEAST ABOUT 15 MPH.

BE ALERT FOR WATER TO COLLECT RAPIDLY ON ROADS AND LOW LYING AREAS.
SMALL STREAMS AND CREEKS WILL ALSO HAVE RAPIDLY RISING WATER.

THE STORMS WILL ALSO IMPACT INTERSTATE 68 BETWEEN 415 PM AND 500
PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL ELEVATE LEVELS ON SMALL STREAMS. PONDING OF
WATER CAN BE EXPECTED IN POOR DRAINAGE AREAS AND ALONG CREEK BANKS.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAINFALL AND FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

LAT...LON 3941 7913 3920 7947 3927 7987 3944 7993
      3938 8007 3946 8049 3943 8055 3947 8071
      3959 8086 3959 8091 3972 8084 3972 7893
Local storm report, Jul 18, 3:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     MCKEESPORT              40.34N  79.84W
07/18/2012                   ALLEGHENY          PA   EMERGENCY MNGR

            TREES DOWN

&&

EVENT NUMBER PBZ1200765

RG
Special weather statement, Jul 18, 4:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 PM EDT WED JUL 18 2012

OHZ041-PAZ013-020-182100-
BEAVER PA-COLUMBIANA OH-LAWRENCE PA-
404 PM EDT WED JUL 18 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...BEAVER AND LAWRENCE...

AT 358 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 6 MILES WEST OF BESSEMER...MOVING EAST
AT 15 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  COLUMBIANA...         BESSEMER...           EAST PALESTINE...
  NEW CASTLE...         HARLANSBURG...        FOMBELL...
  ELLWOOD CITY...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 6 AND 14.
I-76 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4112 8018 4079 8020 4084 8073 4091 8073
      4091 8053 4110 8053
Local storm report, Jul 18, 4:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      CONNELLSVILLE           40.02N  79.59W
07/18/2012                   FAYETTE            PA   EMERGENCY MNGR

            FLOODED BASEMENTS AND WATER ON ROADS

&&

EVENT NUMBER PBZ1200766

RG

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:39 PM EDTSpecial Weather StatementPBZHancock36 min
Jul 18, 1:00 PM EDTSevere Thunderstorm WarningPBZHancock60 min
Jul 18, 1:48 PM EDTAreal Flood AdvisoryPBZHancock6 hr
Jul 18, 1:54 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock66 min
Jul 18, 3:22 PM EDTSevere Thunderstorm WarningPBZMarshall, Ohio38 min
Jul 18, 3:50 PM EDTSpecial Weather StatementPBZMonongalia40 min
Jul 18, 3:56 PM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston, Wetzel49 min
Jul 18, 4:35 PM EDTSpecial Weather StatementPBZBrooke, Hancock55 min
Jul 18, 4:47 PM EDTSpecial Weather StatementPBZMarshall43 min
Jul 18, 4:49 PM EDTAreal Flood AdvisoryPBZMarion, Marshall, Monongalia, Wetzel3 hr
Jul 18, 5:03 PM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Monongalia, Wetzel57 min
Jul 18, 5:09 PM EDTSevere Thunderstorm WarningPBZBrooke, Ohio51 min
Jul 18, 5:32 PM EDTFlash Flood WarningPBZMarion, Marshall, Monongalia, Wetzel4 hr
Jul 18, 7:00 PM EDTSpecial Weather StatementPBZHancock30 min
Jul 18, 10:19 AM EDTSpecial Weather StatementPBZArmstrong, Clarion, Indiana, Jefferson56 min
Jul 18, 11:56 AM EDTSpecial Weather StatementPBZIndiana64 min
Jul 18, 1:13 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence62 min
Jul 18, 1:25 PM EDTSpecial Weather StatementPBZClarion, Jefferson65 min
Jul 18, 1:42 PM EDTSpecial Weather StatementPBZAllegheny63 min
Jul 18, 2:02 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland58 min
Jul 18, 2:10 PM EDTSpecial Weather StatementPBZButler50 min
Jul 18, 2:21 PM EDTAreal Flood AdvisoryPBZAllegheny3 hr
Jul 18, 2:24 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Westmoreland66 min
Jul 18, 2:48 PM EDTSpecial Weather StatementPBZFayette57 min
Jul 18, 2:56 PM EDTSevere Thunderstorm WarningPBZArmstrong, Fayette, Indiana, Westmoreland64 min
Jul 18, 3:05 PM EDTAreal Flood AdvisoryPBZFayette3 hr
Jul 18, 3:39 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland23 min
Jul 18, 3:42 PM EDTFlash Flood WarningPBZFayette2 hr
Jul 18, 4:04 PM EDTSpecial Weather StatementPBZLawrence56 min
Jul 18, 5:41 PM EDTSevere Thunderstorm WarningPBZGreene, Washington24 min
Jul 18, 5:56 PM EDTSpecial Weather StatementPBZGreene34 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.